My Daughter is taking MethylPREDNISolone, Naproxen, and Valium, after sustaining a back injury in a car wreck, She now is experiencing a burning sensation, frequent urination, burning upon & urination, and stabbing pains?
If I were going to make a guess on the culprit I would say the Valium is the most likely candidate. although it doesnt cause UTI's directly it can cause urinary retention which can the lead to a UTI. Valium can make her have trouble emptying the bladder completely (urinary retention) that along with the injuries which may make it difficult for her to bear down well enough to empty her bladder. When we dont empty the badder completely some of the remaining urine can flow back into the bladder or kidneys and can drag bacteria with it and then the bacteria begins to grow leading to a nasty urinary tract infection and those are miserable enough without the other complications your poor daughter has. She will need to be evaluated by her Dr and she will need to give a sample of her urine so that they know which bacteria is infecting her urinary tract and treat her with the appropriate antibiotics. She will also need to be sure she is drinking lots of water to help flush out the bacteria. Also when she is urinating, she needs to try to be sure to empty her bladder completely. She may need to sit a little longer and if she is able, it helps to lean forward and bear down to get those last few drops out. She should be sure to wipe herself from front to back so that no bacteria is transferred from the rectal area to the urinary opening as this can contribute to infection especially of e. coli strains.
Yes, methylprednisolone can cause a UTI. I took the first day of a dose pack (Jubilant Cadista Pharmaceuticals Inc. Salisbury, MD) and woke up the next day to some really bad lower abdominal pain. That was nearly two months ago. Have gone through two antibiotics to no avail. Will be cultured and hospitalized next week. I had NEVER had a UTI before. Methylprednisolone interrupts your natural immunity response. Anyway, my cure turned out to be a nightmare … far worse than my original issue.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Nov 2013 • 3 answers
Posted 17 May 2014 • 3 answers
Posted 19 Jun 2015 • 3 answers
Posted 30 Jan 2016 • 2 answers
Posted 23 Oct 2016 • 1 answer